Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Feeling heart beat when resting, eases after taking Metroprolol. Should I be concerned?

weigh roughly 390 lbs and I am an active musician (a drummer) I have GERD and I am currently taking Omeprazole (40mg 2x a day) and Metoprolol (50mg). The GERD symptoms seem to have developed over night on my 23rd Birthday 8 months ago, at first I thought it was heart problems which caused me to have a few anxiety attacks , which at first I thought was a heart attack ...which only fueled my anxiety and made my condition worse, this has carried on for months and even though I ve had tests run on my heart (I had an echo cardiogram in May) and I ve been told it s perfectly hasn t eased my anxiety...and I have a few every day symptoms that keep me on edge and is that I can feel my heart beating throughout my body when I m sitting/laying down at rest and it feels like it s beating pretty hard (hard enough to make an object on laying on my stomach shake with it) and gets worse when I get up from a sitting position or do even the slightest of adjustments and this goes on throughout the day but gets a little less obvious after I ve taken my Metroprolol. Is that something I should be concerned about? Another is, it feels like my heart stops beating when I take a deep breath, then starts again with one hard beat when I let my breath go, is that normal? Also, my breast plate makes a popping sensation when I stretch during a GERD flare up, I ve heard that is caused by irritation in that area but I couldn t get my doctor to confirm this for me...honestly I couldn t get her to confirm or clarify many of these issues for me...Anyway thank you for your time, it is greatly appreciated.
Asked On : Mon, 8 Oct 2012
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response

thanks for writing us...
Your irregularity of heart beat during respiration may be sinus arrhythmia which is seen normally and no treatment required for that..But if frequentally you are facing irregular heart beat than holter monitoring or ECG at the time of symptoms is adviced which will reveal the cause of symptoms..

please go for thyroid profile testing, continue metoprolol..

I will be happy to answer you after reports
Good luck
Answered: Mon, 8 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor